Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 5, 2007, 5:26 PM MDT for Hill County, Montana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2007, 5:26 PM MDT (23:26 UTC)
- Expired
- Jun 5, 2007, 6:15 PM MDT
- In force
- 49 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Hill County, MT
The radar
The Great Falls radar (KTFX), 115 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:45 PM MDT | TSTM WND GST 60 | 15 S Inverness, MT | 60 TO 70 MPH WIND GUSTS ESTIMATED AROUND 545 PM MDT. PEA SIZE HAIL WAS ALSO REPORTED DURING THE STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1792 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTFX 052326
SVRTFX
MTC041-060015-
/O.NEW.KTFX.SV.W.0020.070605T2326Z-070606T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
526 PM MDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HILL COUNTY IN NORTH CENTRAL MONTANA...
* UNTIL 615 PM MDT
* AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 24 MILES SOUTHEAST OF CHESTER...MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
SOUTHWESTERN HILL COUNTY.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.
LAT...LON 4839 11027 4831 11036 4832 11061 4830 11063
4823 11063 4823 11074 4823 11074 4836 11074
4854 11051
$$
HOENISCH2 follow-up statements
000
WWUS55 KTFX 060005
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
605 PM MDT TUE JUN 5 2007
MTC041-060015-
/O.CON.KTFX.SV.W.0020.000000T0000Z-070606T0015Z/
HILL MT-
605 PM MDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR WEST CENTRAL HILL COUNTY...
AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES SOUTH OF HINGHAM...OR ABOUT 21 MILES NORTHWEST OF
BIG SANDY...MOVING NORTHEAST AT 20 MPH.
THIS ALSO INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 307 AND 309.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUDYARD
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.
LAT...LON 4839 11027 4831 11036 4832 11061 4830 11063
4835 11062 4841 11069 4841 11073 4841 11073
4864 11075 4856 11037
$$
HOENISCH000
WWUS55 KTFX 060016
SVSTFX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
616 PM MDT TUE JUN 5 2007
MTC041-060026-
/O.EXP.KTFX.SV.W.0020.000000T0000Z-070606T0015Z/
HILL MT-
616 PM MDT TUE JUN 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HILL COUNTY
EXPIRES AT 615 PM MDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS TO 50
MPH WERE STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR WESTERN MONTANA.
LAT...LON 4839 11027 4831 11036 4832 11061 4830 11063
4835 11062 4841 11069 4841 11073 4841 11073
4864 11075 4856 11037
$$
HOENISCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:29 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 5, 3:29 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 329 PM MDT TUE JUN 5 2007 .DISCUSSION... TONIGHT THROUGH THURSDAY...AN UPPER LOW WILL DEVELOP OVER SOUTHEAST OREGON BY WEDNESDAY MORNING THEN MOVE INTO WYOMING DURING THE AFTERNOON. A WEATHER DISTURBANCE IS STILL FORECAST TO MOVE NORTHEAST THROUGH THE AREA THIS EVENING. THERE IS A SMALL RISK OF SEVERE THUNDERSTORMS AHEAD OF THIS DISTURBANCE. LATER TONIGHT PRECIPITATION WILL SPREAD INTO SW MT AHEAD OF THE UPPER LOW. THIS PRECIPITATION WILL THEN SPREAD NORTH DURING THE DAY AND CONTINUE OVER THE AREA WEDNESDAY NIGHT. AS THE LOW MOVES THROUGH THE DAKOTAS ON THURSDAY A DRIER AIRMASS WILL SPREAD SOUTH FROM CANADA. MODELS STILL DIFFER QUITE A BIT ON WHERE THE HEAVIEST PRECIPITATION IS FORECAST TO OCCUR SO WILL CONTINUE WITH THE WINTER STORM WATCH RATHER THAN UPGRADE IT TO A WARNING. MODELS DO SEEM TO AGREE ON LESS SNOWFALL FOR THE MOUNTAINS OF FERGUS COUNTY SO HAVE DROPPED THE WATCH FROM THAT COUNTY. A LITTLE CONCERNED THAT THE POTENTIAL FOR HEAVY MOUNTAIN SNOWS WILL COVER MORE OF SW MT THAN JUST GALLATIN AND MEAGHER COUNTIES. HAVE ADDED MADISON COUNTY AND MIGHT NEED TO ADD MORE COUNTIES IN TIME. MODELS ARE SLOWER BRINGING IN THE COLD AIR THAN THEY WERE YESTERDAY SO HAVE DELAYED THE START OF THE MOUNTAIN WINTER STORM WATCH FROM 12Z WEDNESDAY TO 12Z THURSDAY. BLANK THURSDAY NIGHT THROUGH SUNDAY NIGHT...WEAK HIGH PRESSURE WILL BE BUILDING OVER THE AREA THURSDAY NIGHT BUT SOME PRECIPITATION WILL CONTINUE OVER THE ROCKIES AND CENTRAL MONTANA...AND THE CHANCE OF THUNDERSTORMS LASTING INTO THE NIGHT. A SHORTWAVE MOVING THRU THE HIGH PRESSURE WILL KEEP THE AIRMASS UNSETTLED FRIDAY WITH SOME DRYING BY SATURDAY. INSTABILITY REMAINS LOW AND ANY AFTERNOON THUNDERSTORM ACTIVITY SHOULD ALSO REMAIN LOW. WEST FLOW ALOFT DEVELOPS BY SATURDAY NIGHT WITH A SHORTWAVE APPROACHING THE ROCKIES AND THE AIRMASS WILL MOISTEN. A BROADER UPPER LEVEL TROF MOVES OVER THE ROCKIES SUNDAY NIGHT AND THE PATTERN OF UNSETTLED WEATHER WILL CONTINUE. THE UNSETTLED NATURE OF THE UPPER LEVEL FLOW WILL KEEP TEMPS NEAR NORMALS. ZELZER MONDAY AND TUESDAY...EXTENDED MODELS CONTINUE TO DEPICT A TROUGH MOVING THROUGH DURING THIS PERIOD. A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS FOR MUCH OF THE REGION. TEMPERATURES WILL BE NEAR SEASONAL NORMALS. SAUCIER && .AVIATION... UPDATED 1750Z. THE AIRMASS WILL DESTABILIZE THIS AFTERNOON AS AN UPPER LEVEL STORM SYSTEM APPROACHES WESTERN MONTANA. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. AS THE UPPER LEVEL STORM SYSTEM MOVES INTO WESTERN MONTANA LATER TONIGHT...RAIN WILL BECOME MORE WIDESPREAD WITH SNOW LIKELY AT THE HIGHER ELEVATIONS. VFR CONDITIONS WILL PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GTF 49 53 42 63 / 50 90 100 40 CTB 47 54 41 63 / 60 60 60 20 HLN 50 53 42 58 / 50 100 100 40 BZN 48 51 38 56 / 60 100 100 60 WEY 41 45 30 49 / 70 100 80 50 DLN 45 49 36 54 / 80 80 70 40 HVR 53 62 44 64 / 50 80 80 20 LWT 51 54 41 54 / 50 90 100 50 && .TFX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM MDT THIS EVENING FOR MTZ009- 010-012>014-044>046-048>051-053>055. WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING ABOVE 6000 FEET FOR MTZ012-015-050-054-055. && SHORT TERM...BLANK LONG TERM...EMANUEL AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 5, 2:07 PM MDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 207 PM MDT TUE JUN 5 2007 MTZ010-012>014-044>046-049>051-053>055-062015- EASTERN GLACIER-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-EASTERN TETON-JUDITH BASIN-FERGUS-BROADWATER- MEAGHER-GALLATIN- 207 PM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD AIR AND DEEP MOISTURE WILL BECOME ESTABLISHED OVER THE AREA BY EARLY WEDNESDAY...WITH SNOW LEVELS DROPPING TO BELOW 6000 FEET. SNOW ACCUMULATIONS OF 8 TO 12 INCHES IS EXPECTED AT ELEVATIONS ABOVE 6000 FEET BETWEEN WEDNESDAY AND THURSDAY. LIKEWISE...A WINTER STORM WATCH HAS BEEN ISSUED FROM WEDNESDAY MORNING THROUGH THURSDAY AFTERNOON FOR CASCADE...MEAGHER...JUDITH BASIN...AND GALLATIN COUNTIES. IN ADDITION TO SNOW AT HIGHER ELEVATIONS...SIGNIFICANT RAINFALL IS EXPECTED AT LOWER ELEVATIONS. THIS PRECIPITATION MAY PROMPT HYDROLOGIC CONCERNS...AS RAIN FALLING ON ALREADY SATURATED SOILS WILL LIKELY CAUSE EXCESSIVE RUNOFF AND SIGNIFICANT RISES IN STREAM AND RIVER LEVELS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-009-011-015-047-048-052-062015- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-HILL-MADISON-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-JEFFERSON- 207 PM MDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT VIGOROUS PACIFIC STORM SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WATCH IS IN EFFECT FOR MADISON COUNTY FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 4:38 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 33 min |
| Jun 5, 4:45 PM MDT | Severe Thunderstorm Warning | TFX | Gallatin | 21 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.